Mississippi, 2004

Damaging Wind in Mississippi, July 6, 2004

July 6, 2004 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 6, 1:55 AM CST, 12 hours earlier.

Area forecast discussion, Jul 6, 1:55 AM CST, 12 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
255 AM CDT TUE JUL 06 2004

.SHORT TERM...GRADUALLY RETURNING TO THE WETTER WEATHER TYPE PATTERN
THAT WE HAVE BEEN EXPERIENCING LATELY. UPPER RIDGING OVER AREA...
WHILE STILL INTACT...WILL WEAKEN TODAY.  THEN THE SYNOPTIC SCALE
UPPER PATTERN BECOMES A LITTLE MORE CONDUCIVE FOR MORE WIDESPREAD
SHOWER AND THUNDERSTORM ACTIVITY WEDNESDAY INTO THURSDAY...MAINLY
DUE TO THE PRESENCE OF A LOW AMPLITUDE MIDLEVEL TROUGH SETTING UP
SHOP JUST TO THE WEST OF THE FCST AREA.  PRECIPITABLE WATER VALUES
WILL ALSO GRADUALLY COME UP THROUGH MIDWEEK RESULTING IN HIGHER
COVERAGES OF AFTERNOON STORMS AS WELL.  00Z MOS POPS JUMPED UP TO
LIKELY CATEGORY FOR WEDNESDAY...AND GOOD CHANCE TO LIKELY FOR
THURSDAY.  WE ALREADY HAVE TREND OF INCREASING POPS MIDWEEK...AND
FOR NOW WILL GO WITH GOOD CHANCE POPS AREAWIDE FOR BOTH DAYS...
ALTHOUGH WOULDNT BE SURPRISED IF WE HAVE TO BUMP TO LIKELY CATEGORY
...ESPESCIALLY ON WEDNESDAY...IF GUIDANCE NUMBERS STAY HIGH.
AFTERNOON MAX TEMPS OF LOW TO A FEW MID 90S STILL EXPECTED TODAY...
BUT CONTINUE TO LOOK AT SLIGHTLY COOLER DAYTIME TEMPS LATER IN THE
WEEK DUE TO MORE CLOUD COVER AND HIGHER POPS.

&&

.EXTENDED...NO CHANGES THIS MORNING.  STILL EXPECT SLIGHTLY LOWER
POPS TOWARD END OF FCST PERIOD WITH NORMAL SUMMERTIME DIURNAL
PATTERN OF MAINLY LATE AFTERNOON AND EARLY EVENING CONVECTION.

&&

.MARINE...LIGHT WEST TO SOUTHWESTERLY FLOW WILL CONTINUE WITH LITTLE
CHANGE IN SEAS.

&&

.FIRE...NO HEADLINES.

&&

.PRELIMINARY TEMPS / POPS...

MOBILE     91 75 89 73 / 40 20 50 30
PENSACOLA  92 76 89 76 / 40 20 50 30
DESTIN     92 76 90 76 / 30 20 50 30
EVERGREEN  94 73 90 72 / 40 20 50 30
WAYNESBORO 92 73 89 72 / 40 20 50 30
CAMDEN     94 73 90 71 / 40 20 50 30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

 12/SHEPHERD
Hazardous weather outlook, Jul 6, 4:00 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT TUE JUL 6 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061700-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
500 AM CDT TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SLIGHTLY DRIER CONDITIONS EXPECTED OVER THE REGION TODAY...BUT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ...
ESPECIALLY DURING THE AFTERNOON HOURS.  WHILE NO WIDESPREAD SEVERE
WEATHER IS EXPECTED...ATMOSPHERIC CONDITIONS ARE SUCH THAT STRONG
WIND GUSTS AND POSSIBLE HAIL COULD OCCUR WITH SOME OF THE STORMS
THAT DO DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS SHOULD BE
EXPECTED...ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 6, 1:35 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
235 PM CDT TUE JUL 6 2004

MSZ067-075-076-062015-
PERRY-GREENE-WAYNE-
235 PM CDT TUE JUL 6 2004

...A STRONG THUNDERSTORM IS BEING DETECTED OVER PERRY COUNTY AND
MOVING INTO NORTHWEST GREENE AND SOUTHERN WAYNE COUNTIES...

AT 235 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 5 MILES EAST OF RICHTON...AND MOVING
NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PIAVE...
MULBERRY...SMITHTOWN...CLARA...CHICORA AND ROBINSON JUNCTION THROUGH
315 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER
AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

The radar

The Mobile radar (KMOB), 90 km away, was scanning. The volume nearest the first event began at 19:56 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Greene

When
July 6, 1:55 PM CST to 1:57 PM CST
Where
Greene County, Sand Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
GENERAL PUBLIC
Coordinates
31.350, -88.767

High winds from a thunderstorm blew down several trees and power lines near Sand Hill. Dime size hail was also reported along with the high winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414140.